T Nation

Ephedrine HCl

Has anyone used this before?

One capsule contains
Ephedrine HCl 25mg
Guaifenesin 200mg

I do not know what the second ingredient is and was hoping some one on the board could enlighten me before I start taking this with a caffine based fat burner. Thanks for any help in advance.
DA

Guaifenesin ( gwye-FEN-e-sin) is used to help coughs caused by colds or similar illnesses clear mucus or phlegm (pronounced flem) from the chest. It works by thinning the mucus or phlegm in the lungs.

Another commonly used name is glyceryl guaiacolate.

Dosing?

The dose of guaifenesin will be different for different patients. Follow your doctor’s orders or the directions on the label. The following information includes only the average doses of guaifenesin. If your dose is different, do not change it unless your doctor tells you to do so.

For regular (short-acting) oral dosage forms (capsules, oral solution, syrup, or tablets):
For cough:
Adults?200 to 400 milligrams (mg) every four hours.
Children younger than 2 years of age?Use and dose must be determined by your doctor.
Children 2 to 6 years of age?50 to 100 mg every four hours.
Children 6 to 12 years of age?100 to 200 mg every four hours.
For long-acting oral dosage forms (extended-release capsules or tablets):
For cough:
Adults?600 to 1200 mg every twelve hours.
Children younger than 2 years of age?Use is not recommended.
Children 2 to 6 years of age?300 mg every twelve hours.
Children 6 to 12 years of age?600 mg every twelve hours.
Missed dose?

If you must take this medicine regularly and you miss a dose, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not double doses.

Storage?

To store this medicine:

Keep out of the reach of children.
Store away from heat and direct light.
Do not store the capsule or tablet form of this medicine in the bathroom, near the kitchen sink, or in other damp places. Heat or moisture may cause the medicine to break down.
Do not refrigerate the syrup form of this medicine.
Do not keep outdated medicine or medicine no longer needed. Be sure that any discarded medicine is out of the reach of children.

Precautions While Using This Medicine
If your cough has not improved after 7 days or if you have a fever, skin rash, continuing headache, or sore throat with the cough, check with your doctor. These signs may mean that you have other medical problems.

Side Effects of This Medicine
Along with its needed effects, a medicine may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention. Some side effects may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine.

However, check with your doctor if any of the following side effects continue or are bothersome:

Less common or rare
Diarrhea; dizziness; headache; hives; nausea or vomiting; skin rash; stomach pain

Other side effects not listed above may also occur in some patients. If you notice any other effects, check with your doctor.

I got this off medline plus.
Hope it answers your question.
Bikeboy

Somehow I think the Ephedrine HCL is what interested him.

S-Lifter, read Darkangel’s post again. They said they wanted to know about the second ingredient which is the guaifenesin.

it sounds as though this is a cough medicine… the ephedrine in combination with #2 causes the secretions to stop.

my friend tried ephedrine hcl (pure) that we got fromt he pharmacy… he said it made his mouth dry and he chickened out. anyhow, he’s fat and will remain that way haha. he thought he could use fat burners and lean out, guess again. nothing comes so easy. diet, weights and cardio is the only way. fat burners just act as catalysts provided all else is in order

Darkangel,

Sounds just like the tablets I used to get from the corner gas station. Before there were a million different fat burners on the market I used to just take a tablet of ephedrine (and later ephedrine/guaifenesin) along with about 200-250mg. (about a 10:1 ratio)of caffeine from tablets.

Guaifenesin, quite simply, is an herbal expectorant designed to loosen phlegm. It has been used in China for centuries. You can find it listed in the PDR (physicians Desk Reference). Interestingly, the guaifenesin was added to the gas station/truck stop ephedrine in order to make it harder to use as the base ingrediant in making methamphetamine.

You will notice within a couple days of use that you are coughing up phlegm. Everyone has crap in their lungs from exposure to second hand smoke, etc. So, this may actually be a beneficial effect–at any rate it’s nothing to be concerned about.

Finally, there is no need to add an asprin to this stack unless you are significantly overweight. Research has demonstrated that asprin only suppresses the production of the bad prostaglandins in seriously overweight individuals.

The side effects of jitters, etc. (if you’re prone to them, some people aren’t) will dissipate rapidly with daily use. Again, research has shown that while the stimulatory effects may decrease (you build a tolerance to them), the fat burning effects of this stack continue, and may actually increase, with time.

Crowbar

guys thanks a lot for all of the awsome info. I was wondering about the second ingredient and if it would be bad to mix this with caffine. With the info provided i think i will be just fine and if you want I will tell you how it works since two bottles are on the way to the house right now.
thanks again.
DA

So if I’m reading Crowbar’s post correctly, the guifenisin serves no fat-burning purpose at all. It’s just an impediment to home chemists.

But I am still unsure about the availability of ephedrine HCI. Somewhere in my brain I think it’s still available in some cold preparations. But I assume that Sudafed is not what we’re talking about. If it was, there’d have been no hew and cry when MD6 and everything else was banned.

Could anyone clear this up and direct me to a legal purchase of Ephedrine HCI, if such a thing is still possible? Thanks in advance.

Hey plowman, if you turn on your pm I will write you and tell you where i ordered mine from.
And to me the second ingredient sounds pretty good seeing how I work in a warehouse and this would probably help to get out some of the crap I breath in every night there.
DA

Ephedrine sales are now banned in the U.S. You can, however, find pseudoephedrine in certain decongestants, cold remedies, etc. Ephedrine dilates bronchial tubes, and is therefore usefull in conditions such as asthma (though other related compounds are generally used for this purpose, e.g., albuterol–which is related to clenbuterol).

the guaifenesin has NO fat burning properties. However, as I said, the expectorant qualities of this herb may be usefull.

crowbar

By the way, for those concerned there is a way to minimize or eliminate the rise in heart rate and blood pressure associated with the use of ephedrine. Take about 1500mg. of Saw Palmetto (an herb). This has been shown to eliminate the rise in heart rate and blood pressure seen with ephedrine use. In terms of a standardized extract, I don’t know what the equivalent would be–the 1500mg. refers to just the raw herb, not an extract. So, you’ll have to look on the bottle to get the proper dosage equivalent.

crowbar

I believe they are called “mini thins” and here in Texas you can find them in just about every gas station / corner store…

Ephederine is not banned from being sold in the U.S… It’s ephedra(herbal) that is banned.